Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 42, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2018, 2:51 PM EDT for Gadsden County, Leon County, Wakulla County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2018, 2:51 PM EDT (18:51 UTC)
- Expired
- Jun 2, 2018, 3:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gadsden County, FL, Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 9 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1581 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553
WUUS52 KTAE 021851
SVRTAE
FLC039-073-129-021915-
/O.NEW.KTAE.SV.W.0042.180602T1851Z-180602T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
251 PM EDT SAT JUN 2 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
North central Wakulla County in Big Bend of Florida...
Southeastern Gadsden County in Big Bend of Florida...
South central Leon County in Big Bend of Florida...
* Until 315 PM EDT.
* At 250 PM EDT, a severe thunderstorm was located near Tallahassee
Comm College, or near Midway, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tallahassee, Midway, Florida A And M, Tallahassee Comm College,
Florida State University, Doak Campbell Stadium, Lake Bradford,
Leon Sinks, Gaither Community Center, Lake Munson, Tallahassee
Memorial Hosp, Eight Mile Pond, Lake Ella, Tallahassee Mall,
Bethel, Tallahassee Regional A/P, State Capital Complex, Governors
Square Mall, Springsax Park and Belair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3033 8451 3047 8455 3056 8445 3044 8418
3022 8434
TIME...MOT...LOC 1850Z 304DEG 24KT 3045 8439
HAIL...<.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:44 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 2, 1:44 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
144 PM EDT Sat Jun 2 2018
.AVIATION [Through 18Z Sunday]...
Widespread TSRA/+TSRA near all terminal through this evening.
Conditions will deteriorate around these storms to IFR/LIFR with
strong gusty winds in the vicinity. Outside of storm influence
conditions will range from MVFR to VFR with WNW winds under 10
kts. There is also a slight possibility for some patchy fog late
tonight.
&&
.PREV DISCUSSION [1000 AM EDT]...
.NEAR TERM [Through Today]...
Active weather will return to the region today as a weak surface
front moves through the region. A moist boundary layer remains in
place across the region and the atmosphere will quickly become
unstable later this morning as strong surface heating occurs. As a
result, CAPE values ranging between 2000-3000 J/Kg will be common
across the region this afternoon. This, coupled with forcing from
the aforementioned surface front will yield widespread thunderstorm
activity by early afternoon across the region. A weak lobe of
vorticity will advect into the region around the upper trough in
place over the eastern third of the CONUS late this morning/early
this afternoon, yielding a slight increase in mid level shear. As a
result, a few storms that develop this afternoon will be capable of
producing damaging wind gusts and small hail through the early
evening hours. Thunderstorm activity will wane with the loss of
daytime heating. Afternoon highs will rise into the upper 80s to low
90s.
.SHORT TERM [Tonight Through Monday]...
In the upper levels a trough extends from Virginia to Florida. A
ridge is centered over Texas. At the surface a low will be near
Virginia. A weak cold front will approach the region on Sunday and
move through Sunday night into Monday morning. This surface boundary
will increase shower and thunderstorm activity Sunday afternoon
through Sunday night. Forecast POPs are 40 to 60 percent for most
locations in the afternoon/evening on Sunday. POPs will remain
elevated at 30 to 40 percent after dark. A few strong to severe
storms are possible since instability is forecast to be very high
with CAPE 3000 to 4000 J/KG on Sunday. SPC has a marginal risk for
severe for most of the region.
By Monday morning most of the activity will be moving out as the
front moves through. Some showers and thunderstorms will still be
possible in parts of Big Bend Florida. By Monday afternoon high
pressure will be moving into the region. Highs will be in the lower
90s on Sunday and near 90 on Monday. The heat index will be near 100
degrees on Sunday. Drier air will move in on Monday bringing some
relief from the humidity. It will still be hot though.
.LONG TERM [Monday Night Through Saturday]...
A trough will be over the region until a ridge builds in on
Friday. At the surface weak high pressure will be in place until a
low with possibly a weak cold front approaches Wednesday into
Thursday. POPs will be fairly low this week. The best chance for
showers and thunderstorms will be Wednesday, Thursday and Friday
afternoons with POPs of 20 to 30 percent. Lows will be in the 60s
or near 70. Highs will be near 90.
.MARINE...
Westerly or southwesterly winds will be a little stronger this
weekend around 15 to 20 knots at times. On Monday winds will become
northwesterly as a weak cold front moves through. Seas will be 2 to
4 feet this weekend.
.FIRE WEATHER...
Red flag conditions are not expected through much of the next week.
Elevated chances for wetting rains will exist today and again on
Sunday before a drier pattern sets up for next week.
.HYDROLOGY...
Most local rivers are steady or falling. Except for the
Withlacoochee River and the Suwannee River which are gradually
rising. The Apalachicola River at Blountstown has crested and is
gradually falling.
Scattered showers and thunderstorms are forecast this weekend. Then
a drier weather pattern will be in place next week. Forecast rain
totals are one inch or less over the next seven days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 96 74 93 65 / 20 40 40 10 0
Panama City 77 88 75 87 69 / 20 30 40 10 0
Dothan 73 94 71 88 63 / 20 60 40 0 0
Albany 73 94 72 89 63 / 20 50 40 0 0
Valdosta 73 94 73 90 64 / 20 40 40 10 0
Cross City 75 91 76 89 67 / 20 30 30 30 10
Apalachicola 77 87 76 87 70 / 20 30 30 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Pullin
LONG TERM...McD
AVIATION...Humphreys
MARINE...Pullin
FIRE WEATHER...McD
HYDROLOGY...PullinIn the hours before
Special weather statement, Jun 2, 1:55 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
155 PM EDT SAT JUN 2 2018
GAZ146-158-159-021845-
Brooks GA-Colquitt GA-Thomas GA-
155 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN THOMAS...NORTHWESTERN
BROOKS AND SOUTHERN COLQUITT COUNTIES UNTIL 245 PM EDT...
At 154 PM EDT, Doppler radar was tracking a strong thunderstorm near
Coolidge, or 13 miles southeast of Pelham, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Moultrie, Ochlocknee, Pavo, Coolidge, Berlin, Barwick, Autreyville,
Enon, Patten, Center Hill, Spence Airport, Merrillville, Chastain,
Moultrie Municipal A/P, Hollis and Murphy.
LAT...LON 3085 8370 3099 8408 3108 8404 3108 8401
3110 8400 3110 8401 3111 8401 3111 8400
3114 8400 3117 8399 3114 8359
TIME...MOT...LOC 1754Z 286DEG 14KT 3104 8396
ADLSpecial weather statement, Jun 2, 2:01 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
201 PM EDT SAT JUN 2 2018
FLZ010-011-013-016-026-GAZ155-156-021900-
Liberty FL-Gadsden FL-Calhoun FL-Jackson FL-Washington FL-Decatur GA-
Seminole GA-
201 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND NORTHERN CALHOUN
COUNTIES IN THE PANHANDLE OF FLORIDA...GADSDEN AND NORTHERN LIBERTY
COUNTIES IN BIG BEND OF FLORIDA...EAST CENTRAL WASHINGTON COUNTY IN
THE PANHANDLE OF FLORIDA...SOUTHERN DECATUR AND SOUTHEASTERN SEMINOLE
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 300 PM EDT/200 PM CDT/...
At 200 PM EDT/100 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles east of Chipley, moving southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Quincy, Blountstown, Havana, Marianna, Greensboro, Chattahoochee,
Bradford, Sneads, Gretna, Bristol, Cottondale, Grand Ridge,
Greenwood, Altha, Alford, Attapulgus, Wausau, Rock Bluff, Moose Pond
and Ocheesee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for Big Bend of and the Panhandle of Florida...and southwestern
Georgia.
LAT...LON 3065 8563 3091 8532 3087 8474 3073 8438
3069 8438 3069 8434 3033 8472 3032 8471
3027 8476 3054 8538 3057 8538 3057 8544
TIME...MOT...LOC 1800Z 294DEG 21KT 3077 8539
ADLSpecial weather statement, Jun 2, 2:03 PM EDT, 48 minutes before
Special Weather Statement National Weather Service Tallahassee FL 203 PM EDT SAT JUN 2 2018 GAZ125>129-144>146-021845- Tift GA-Worth GA-Colquitt GA-Lee GA-Baker GA-Dougherty GA- Mitchell GA-Turner GA- 203 PM EDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TURNER...EASTERN DOUGHERTY...NORTHEASTERN MITCHELL...SOUTH CENTRAL LEE...NORTHEASTERN BAKER...NORTHWESTERN COLQUITT...NORTHWESTERN TIFT AND WORTH COUNTIES UNTIL 245 PM EDT... At 203 PM EDT, Doppler radar was tracking a strong thunderstorm near Putney, moving east at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Albany, Sylvester, Putney, Baconton, Poulan, Doerun, East Albany, Marine Corps Logistics Base, Turner City, Terrell, Schley, Funston, Sumner, Sale City, Minton, Stocks, Radium Springs, Sylvester Airport, Anderson City and Parkerville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 800 PM EDT for south central and southwestern Georgia. LAT...LON 3134 8429 3170 8414 3163 8356 3114 8389 TIME...MOT...LOC 1803Z 291DEG 22KT 3152 8418 55-SCHOLL
Special weather statement, Jun 2, 2:22 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
222 PM EDT SAT JUN 2 2018
GAZ127>131-146>148-161-021915-
Berrien GA-Tift GA-Lanier GA-Worth GA-Colquitt GA-Irwin GA-Cook GA-
Turner GA-Ben Hill GA-
222 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COOK...IRWIN...BERRIEN...
SOUTHEASTERN TURNER...LANIER...NORTHEASTERN COLQUITT...TIFT...BEN
HILL AND SOUTHEASTERN WORTH COUNTIES UNTIL 315 PM EDT...
At 221 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Rhine to near Omega.
Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tifton, Nashville, Adel, Ocilla, Fitzgerald, Lakeland, Moultrie,
Sparks, Enigma, Omega, Ray City, Norman Park, Lenox, Ty Ty, Alapaha,
Phillipsburg, Mystic, Unionville, Schley and Meigs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Georgia.
LAT...LON 3118 8354 3120 8388 3163 8357 3164 8340
3184 8326 3185 8318 3181 8313 3182 8311
3178 8299 3166 8300 3161 8306 3156 8306
3148 8311 3146 8315 3140 8314 3133 8306
3128 8304 3119 8305 3118 8297 3096 8297
TIME...MOT...LOC 1821Z 308DEG 26KT 3188 8315 3131 8361
55-SCHOLLSpecial weather statement, Jun 2, 2:27 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
227 PM EDT SAT JUN 2 2018
FLZ016-017-026-027-021930-
Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL-
227 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WAKULLA...
GADSDEN...NORTHEASTERN LIBERTY AND LEON COUNTIES UNTIL 330 PM EDT...
At 226 PM EDT, Doppler radar was tracking a strong thunderstorm near
Quincy, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Midway, Quincy, Tallahassee, Havana, Woodville, Florida State
University, Florida A And M, Tallahassee Comm College, Doak Campbell
Stadium, Gretna, Lake Bradford, Leon Sinks, Douglas City, Gaither
Community Center, Tallahassee Memorial Hosp, Florence, Jamieson,
Eight Mile Pond, Quincy Airport and Lowry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3042 8482 3070 8460 3070 8449 3063 8405
3024 8430
TIME...MOT...LOC 1826Z 290DEG 24KT 3053 8461
ADLSpecial weather statement, Jun 2, 2:36 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
236 PM EDT SAT JUN 2 2018
FLZ019-GAZ146>148-159>161-021915-
Madison FL-Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-
Cook GA-
236 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...SOUTHERN
COOK...SOUTH CENTRAL BERRIEN...LOWNDES...SOUTHERN LANIER...BROOKS AND
SOUTHEASTERN COLQUITT COUNTIES UNTIL 315 PM EDT...
At 235 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alapaha to Boston. Movement was east at 25
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lake Park, Adel, Quitman, Valdosta, Hahira, I-75 At Exit 16, Moody
Air Force Base, Remerton, Dasher, Morven, Cecil, Reed Bingham State
Park, Barretts, Greggs, Pinetta, Nankin, Empress, Clyattville, Brooks
Co A/p and I-75 At Exit 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
Big Bend of Florida...and south central Georgia.
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3079 8313 3063 8314
3063 8329 3062 8327 3059 8326 3055 8326
3052 8324 3051 8324 3071 8366 3119 8357
3097 8297 3087 8297
TIME...MOT...LOC 1835Z 290DEG 24KT 3146 8322 3079 8380
55-SCHOLLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:35 AM EDT | Rip Current Statement | TAE | Bay, Walton | 12 hr |
| Jun 2, 2:01 PM EDT | Special Weather Statement | TAE | Gadsden, Jackson | 59 min |
| Jun 2, 2:21 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 19 min |
| Jun 2, 2:27 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 63 min |
| Jun 2, 3:08 PM EDT | Special Weather Statement | TAE | Jefferson | 67 min |
| Jun 2, 3:11 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor | 49 min |
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 45 min |
| Jun 2, 3:16 PM EDT | Special Weather Statement | TAE | Madison | 44 min |
| Jun 2, 3:34 PM EDT | Special Weather Statement | TAE | Washington | 56 min |
| Jun 2, 3:37 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 53 min |
| Jun 2, 3:47 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 58 min |
| Jun 2, 3:52 PM EDT | Special Marine Warning | TAE | 83 min | |
| Jun 2, 4:08 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 37 min |
| Jun 2, 4:21 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 54 min |
| Jun 2, 4:24 PM EDT | Special Weather Statement | TAE | Walton | 51 min |
| Jun 2, 4:37 PM EDT | Special Marine Warning | TAE | 68 min | |
| Jun 2, 4:46 PM EDT | Special Weather Statement | TAE | Madison | 29 min |
| Jun 2, 4:49 PM EDT | Special Weather Statement | TAE | Walton | 41 min |
| Jun 2, 4:55 PM EDT | Special Weather Statement | TAE | Washington | 50 min |
| Jun 2, 5:02 PM EDT | Special Weather Statement | TAE | Dixie | 58 min |
| Jun 2, 5:20 PM EDT | Special Weather Statement | TAE | Walton | 55 min |
| Jun 2, 5:32 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 43 min |
| Jun 2, 5:38 PM EDT | Special Weather Statement | TAE | Jackson | 67 min |
| Jun 2, 6:08 PM EDT | Special Weather Statement | TAE | Jackson | 52 min |
| Jun 2, 6:14 PM EDT | Special Weather Statement | TAE | Washington | 61 min |
| Jun 2, 6:22 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 38 min |
| Jun 2, 6:32 PM EDT | Special Weather Statement | TAE | Holmes | 43 min |
| Jun 2, 6:53 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 37 min |
| Jun 2, 7:27 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.